Alert archive / Nebraska / Red Flag Warnings in 2022

Red Flag Warning 37, NWS North Platte, NE

October 22, 202221 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Oct 22, 2022, 1:58 AM MDT for 21 counties in Nebraska. It took effect at Oct 22, 2022, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 1:58 AM MDT (07:58 UTC)
In effect from
Oct 22, 2022, 11:00 AM MDT
Expired
Oct 22, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS North Platte, NE
All 21 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 31 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3863 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

508 
WWUS83 KLBF 220758
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
258 AM CDT Sat Oct 22 2022


NEZ204-206-208-222100-
/O.UPG.KLBF.FW.A.0032.221022T1700Z-221023T0100Z/
/O.NEW.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
258 AM CDT Sat Oct 22 2022 /158 AM MDT Sat Oct 22 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE 
SANDHILLS...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and humidity, which is in effect from noon 
today to 8 PM CDT this evening. The Fire Weather Watch is no 
longer in effect.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR, Fire Weather Zone 206 
  Sandhills/Valentine NWR/Nebraska National Forest and Fire 
  Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R 
  McKelvie National Forest.

* TIMING...Saturday 11 AM to 7 PM MDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated. 

* IMPACTS...Any fire start will likely spread rapidly and be very
  difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ210-222100-
/O.NEW.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
/O.NEW.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
Frenchman Basin-
158 AM MDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TODAY TO 7 PM MDT THIS 
EVENING FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR SOUTHWEST 
NEBRASKA... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON 
THROUGH SUNDAY EVENING...

The National Weather Service in North Platte has issued a Red
Flag Warning for wind and humidity, which is in effect from 11 AM 
today to 7 PM MDT this evening. A Fire Weather Watch is in effect
for Sunday afternoon.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING...Warning in effect Saturday 11 AM to 7 PM MDT. Watch in
  effect Sunday afternoon and early evening.

* WINDS...South 10 to 15 mph with gusts to 25 mph for Saturday.
  Southwest 20 to 30 mph with gusts to 40 mph for Sunday.

* RELATIVE HUMIDITY...Around 10 percent Saturday. As low as 15
  percent Sunday.

* TEMPERATURES...Highs in the lower to mid 80s each day.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be very
  difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NEZ209-219-222100-
/O.NEW.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
258 AM CDT Sat Oct 22 2022

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF
SOUTHWEST AND CENTRAL NEBRASKA...

The National Weather Service in North Platte has issued a Fire
Weather Watch for wind and humidity, which is in effect from 
Sunday afternoon through Sunday evening.

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Sunday 12 PM to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be very
  difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
3 follow-up statements
925 
WWUS83 KLBF 221448
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
948 AM CDT Sat Oct 22 2022


NEZ210-222300-
/O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Frenchman Basin-
848 AM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 
210...

...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
210...

The National Weather Service in North Platte has upgraded the Fire
Weather Watch to a Red Flag Warning from noon to 7 PM CDT Sunday.


* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING...Saturday Noon to 8 PM CDT, Sunday from Noon to 7 PM 
  CDT. 

* WINDS...South 10 to 15 mph with gusts to 25 mph for Saturday. 
  Southwest 20 to 30 mph with gusts to 40 mph for Sunday.

* RELATIVE HUMIDITY...Around 10 percent Saturday. As low as 15 
  percent Sunday.

* TEMPERATURES...Highs in the lower to mid 80s each day.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be very
  difficult to control. Extreme fire behavior is possible due to
  winds Sunday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ206-208-222300-
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-
948 AM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES 206 
AND 208...

...RED FLAG WARNING IS NOW ALSO IN EFFECT FROM NOON TO 7 PM CDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 206
AND 208...

The National Weather Service in North Platte has issued a new Red
Flag Warning, which is in effect from noon to 7 PM CDT Sunday. 

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. 

* TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent today, near 19 percent
  Sunday.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-219-222300-
/O.UPG.KLBF.FW.A.0033.221023T1700Z-221024T0000Z/
/O.NEW.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
948 AM CDT Sat Oct 22 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 209 AND 
219...

The National Weather Service in North Platte has upgraded the Fire
Weather Watch to a Red Flag Warning, which is in effect from Noon
to 7 PM CDT Sunday. 


* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains. 

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-222300-
/O.CON.KLBF.FW.W.0037.221022T1700Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
848 AM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 
204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent
  Lake NWR

* TIMING...Saturday 11 AM to 7 PM MDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
372 
WWUS83 KLBF 222008
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
308 PM CDT Sat Oct 22 2022


NEZ206-208-210-230100-
/O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
308 PM CDT Sat Oct 22 2022 /208 PM MDT Sat Oct 22 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONES
206 AND 208...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER
ZONES 206 AND 208...

The National Weather Service in North Platte has issued a new Red
Flag Warning, which is in effect from noon to 7 PM CDT Sunday.

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest and Fire Weather Zone 208 
  Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National 
  Forest. 

* TIMING...Saturday Noon to 8 PM CDT, Sunday Noon to 7 PM CDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent today, near 19 percent 
  Sunday.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-230100-
/O.CON.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
208 PM MDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR 

* TIMING...Saturday 11 AM to 7 PM MDT.

* WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...Near 10 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ209-219-230100-
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
308 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
209 AND 219...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains. 

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Between 15 and 20 percent.

* TEMPERATURES...Highs in the lower to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
724 
WWUS83 KLBF 230055
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
755 PM CDT Sat Oct 22 2022

NEZ206-208-210-230900-
/O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Sandhills/Valentine NWR/Nebraska National Forest-
Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National
Forest-Frenchman Basin-
755 PM CDT Sat Oct 22 2022 /655 PM MDT Sat Oct 22 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, NIOBRARA VALLEY AND
THE FRENCHMAN BASIN...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE SANDHILLS, 
NIOBRARA VALLEY AND THE FRENCHMAN BASIN...

* AFFECTED AREA...Fire Weather Zone 206 Sandhills/Valentine 
  NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara 
  Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest and 
  Fire Weather Zone 210 Frenchman Basin.

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...South 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the 70s to lower 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ204-230200-
/O.EXP.KLBF.FW.W.0037.000000T0000Z-221023T0100Z/
Eastern Panhandle/Crescent Lake NWR-
655 PM MDT Sat Oct 22 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR GUSTY
WINDS AND VERY LOW HUMIDITY FOR THE EASTERN PANHANDLE AND FAR
WESTERN SANDHILLS...

Relative humidity values will continue to recover overnight and
the threat for widespread red flag conditions has ended.

$$

NEZ209-219-230900-
/O.CON.KLBF.FW.W.0038.221023T1700Z-221024T0000Z/
Loup Rivers Basin-Loess Plains-
755 PM CDT Sat Oct 22 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND VERY LOW HUMIDITY FOR THE LOUP RIVER
BASIN AND LOESS PLAINS...

* AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin and 
  Fire Weather Zone 219 Loess Plains.

* TIMING...Sunday Noon to 7 PM CDT.

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* TEMPERATURES...In the low to mid 80s.

* LIGHTNING...Not anticipated.

* IMPACTS...Any fire start will likely spread rapidly and be 
  very difficult to control. Extreme fire behavior is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Brown

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 22, 12:00 AM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Oct 22, 12:00 AM MDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
100 AM CDT Sat Oct 22 2022

...UPDATED AVIATION FORECAST DISCUSSION...

.SHORT TERM...(This evening through Saturday night)
Issued at 247 PM CDT Fri Oct 21 2022

Forecast concerns focus on continued fire weather concerns through
the weekend with a strong storm system bringing strong winds and
precipitation chances to the area Sunday into Monday. Details
pertaining to fire weather concerns will be covered in the Fire
Weather discussion below.

Fairly zonal flow remained in place across much of the central CONUS
with a steady stream of moisture being noted within the vicinity of
a strong upper-level jet moving ashore the PacNW. At the surface,
elongated high pressure was situated along and east of the
Appalachian spine with a strong surface low and associated surface
boundary backing into our northern forecast zones. This boundary,
denoted by a modest uptick in surface dew points, will gradually
stall out and lift back north as a warm front by late tonight.
Increased westerly winds behind a surface trough will keep the
boundary layer from decoupling and lead to mild overnight
temperatures as values only fall into the low 40s south to upper 40s
north.

The aforementioned upper-level jet will begin to dig as an upper-
level trough takes shape over the northern Rockies through the day
Saturday. As upper-level divergence increases invof northern
Wyoming, a strong surface low will take shape over the Northern
Plains. With responding low-level flow, winds will likely increase
as a result particularly northwest of an Ogallala to Ainsworth line.
Given continued westerly flow through much of the day, did boost
daytime highs on Saturday with h85 and h7 temperatures pushing the
90th percentile and greater via NAEFS climatology. Forecast highs
range from the upper 70s to middle 80s west to east or 15 to 25 degF
above normal with west to southwesterly winds gusting up to 35
mph.

.LONG TERM...(Sunday through Friday)
Issued at 247 PM CDT Fri Oct 21 2022

Approaching trough will begin to phase with southern stream jet by
early Sunday. As strong height falls overspread the Central and
Northern Plains within the left exit region of the 100+ knot upper-
level jet, expect rapid cyclogenesis to develop across much of
northeast Colorado/western Nebraska/western South Dakota. NWP
guidance is in good agreement pegging a ~985 hPa surface low near
KFMM, lifting east-northeast across the forecast area during the
afternoon hours. Current spreads in low pressure centers in ensemble
guidance remain fairly low with less than 1 sigma values through the
daytime. Given expected track, will see a regime of strong CAA
across our northwest coincident with a crashing cold front and WAA
across our eastern zones though the strongest signal looks to remain
east of the area. This will play a large role in forecast high
temperatures as highs ahead of the front should remain at well-above
normal temperatures but cooler (more seasonable) behind. Latest
trends have been to slow down progression of the frontal boundary
leading to an overarching upward trend for afternoon highs. Even so,
large spreads between the NBM 25th/75th percentile values for highs
(~10-15 degF) within the CAA regime so consider this fairly low
confidence for now. For now, have highs ranging from the low 60s
northwest to middle 80s nearer central Nebraska. Given the strong
low pressure and resultant pressure gradient, will need to watch for
strong gradient winds across the area. Trends over the past 24 hours
have been to decrease peak speeds, likely due to progression of the
surface low with low center lifting north into South Dakota by
Sunday evening. Given large spreads denoted by large NBM standard
deviation values of 5-8 knots, will opt to keep inherited winds as
is given decreasing trend over past few days.

Precipitation chances will increase late Sunday afternoon into early
Monday as the surface low moves through the region. This activity
will be largely driven by mid-level CVA and low-level fgen, largely
around h85-h7. Top-down saturation will delay onset somewhat but
expect precipitation to begin reaching the surface by late afternoon
across our northwest. Forecast soundings show adequate mid-level
saturation with thermal profiles supporting at least a brief
rain/snow mix Monday morning across the western Sandhills with only
rain expected elsewhere. At this time, not expecting much for snow
accumulations owing to the transient nature of the activity,
marginal surface temperatures, and warm sub-surface temperatures.
Can't rule out some slushy accumulations on area roads for the
Monday morning drive but overall thinking any accumulations will be
limited to elevated surfaces with most snow melting as daytime highs
climb above the freezing mark under partly cloudy skies.

A second, deep trough will track out of the Southern Plains and into
the Middle Mississippi River valley in the Tuesday/Wednesday
timeframe. Latest guidance keeps the majority if not all
precipitation associated with this feature well south and east of
the local area. Lingering northwesterly flow will be the biggest
local impact which should prolong more seasonable temperatures for
early next week (highs in the 50s to low 60s degF). Mid-week will
see the area in the wake of the departing trough to the east as the
next trough takes shape across the PacNW. This will translate to
zonal and gradually to southwesterly flow aloft by Thursday/Friday.
Additional low-end precipitation chances will accompany this as
pattern with Slight Chance (< 25%) PoPs in the forecast for Thursday
and Friday. Model blend guidance doesn't hint at much for
precipitation EPS/GEFS each showing less than half their total
members depicting precipitation and mean QPF values generally less
than a half inch. Greater QPF amounts will reside southeast of the
area but substantial trends will need to occur to see this potential
reach into western Nebraska.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1258 AM CDT Sat Oct 22 2022

VFR conditions are expected over the next 24 hours. LLWS will exist
in sections of northern Nebraska this morning including KVTN, KANW,
and KONL as winds increase aloft. Winds become gusty out of the
southwest this morning, lasting through the afternoon. Winds shift
to the south/southeast and decrease by the evening. Skies should
remain mostly clear aside from some high clouds.

&&

.FIRE WEATHER...
Issued at 247 PM CDT Fri Oct 21 2022

Fire weather concerns will continue through the late afternoon
Friday for Fire Weather Zone 204 (Panhandle/Crescent Lake). A weak
surface low will take shape across western South Dakota, tracking
east along I-90 this evening into early Saturday. This will help
keep the pressure gradient across the area fairly compact and
translate to poor humidity recovery night with sustained west-
southwest winds in the 5 to 15 mph range and gusts closer to 20 to 25
mph. Westerly winds will fetch a plume of drier air, pushing dew
points into the low 20s and maximum overnight humidity values
generally in the 40 to 50 percent range.

For Saturday...have opted to hoist a Fire Weather Watch for the our
northwestern zones. Westerly winds will continue to prevail for much
of the daytime hours before gradually backing to the southwest by
late afternoon. Given continued downsloping flow and anomalous h85
and h7 temperatures, will again see afternoon highs push into the
upper 70s to middle 80s or roughly 15 to 25 degrees above normal for
late October. Afternoon humidity minimums will fall into the low
teens across the entire forecast area, with various NWP guidance
suggesting even this may be conservative. Forecast soundings show
mixing heights approaching 3km, tapping into a belt of stronger
westerly flow between h85 and h7 (~2-3km off the surface). Efficient
momentum transfers will push these stronger wind gusts to the
surface with areas north of I-80 and west of Highway 83 likely
seeing the highest gusts nearing 30 mph. This thinking is supported
by seeing gusts of around 30 mph even from the lower percentile
groups of the model blend. As a stronger surface low takes shape to
the north by late in the day, expect increasing southerly winds to
envelope the area. Moisture fetch with these winds will likely be
negligible so expect little improvement with humidity recovery due to
elevated winds heading into Sunday.

For Sunday...strong surface low will mature across western
Nebraska/northeast Colorado through the morning. This will promote
strong winds across the area as kinematic response to the deepening
system and constricting pressure gradient will yield strong
southwesterly flow across our southern zones. The big question that
lingers will be progression of the crashing cold front through the
day. Latest forecast calls for this front to generally split the
forecast area by mid-afternoon, with ample heating within strong
southwesterly flow ahead of this feature. Probabilities of wind
gusts exceeding 40 mph are highest south of the Platte River Valley
with afternoon highs likely reaching the low to mid 80s once again.
The current forecast combination of low humidity and strong winds
warranting fire headlines is limited to our far south (Zone 219,
possibly southern 209/210). Any south or east trend with placement
of surface low track would effectively limit the threat locally so
confidence is low to medium at best for now. Given the strong winds
and general lack of precipitation expected, will still need to
monitor the threat for elevated to near-critical fire weather
concerns even within the cooler post-frontal airmass.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from noon CDT today through this evening for
NEZ204-206-208.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Meltzer
FIRE WEATHER...NMJ
Hazardous weather outlook, Oct 21, 10:37 PM MDT, 3 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1137 PM CDT Fri Oct 21 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-230445-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1137 PM CDT Fri Oct 21 2022 /1037 PM MDT Fri Oct 21 2022/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

On Saturday critical fire weather conditions are possible mainly
north of Interstate 80. Near critical fire weather conditions are
possible further to the southeast.

Critical fire weather conditions are possible on Sunday mainly east
of highway 83.

Strong gusty winds are possible ahead of and behind a cold front
Sunday into Monday. Travel may be difficult in high profile vehicles
and due to poor visibility from blowing dust.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:58 AM MDTFire Weather WatchLBFChase, Custer, Frontier, Garfield, Hayes, Holt and 4 more7 hr
Oct 22, 8:48 AM MDTRed Flag WarningLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 14 more33 hr

Nearby

Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.